The PSNet Collection: All Content
Search All Content
Tanski MC. Pharmacy Times Health Systems edition. September 2023;12(5):34-35.
A 14-year-old girl was admitted to the hospital with a new diagnosis of type 1 diabetes mellitus without ketoacidosis. Before discharge, medications intended for home use were delivered to the patient’s bedside, but the resident physician noticed a discrepancy. An insulin pen and pen needles had been ordered, but an insulin vial and extra insulin syringes were delivered. Neither the patient nor the parents had received education on how to draw up and administer insulin using a vial and syringe.
This Spotlight Case highlights two cases of falls in older patients in nursing homes. The commentary discusses how risk factors for falls should be considered in care planning and approaches to fall prevention in long-term care settings.
The cases described in this WebM&M reflect fragmented care with lapses in coordination and communication as well as failure to appropriately address medication discrepancies. These two cases involve duplicate therapy errors, which have the potential to cause serious adverse drug events.